Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: LITHIUM, crashing, ADs, etc Chloe

Posted by Mitch on October 5, 2001, at 22:04:15

In reply to Re: LITHIUM, crashing, ADs, etc, posted by Chloe on October 5, 2001, at 20:26:06

> Well, I have realized I cannot survive without an AD. Lithium is not enough. I got so depressed and agitated I had to resort to Seroquel to stop a very desperate spiraling down. (The AP's work so well, but I can't continue on it due to tongue movements. This truly infuriates me.)
>
> I also had a Li level drawn and on 600 mgs I am shocked to find out that I only have a level of 0.4. I have this jazzy feeling all the time, so I thought for sure I was up around 0.8 or so. Could the low level be one of the factors that allowed my mood to get so low and agitated? I wanted to go DOWN on the Li, but with this low level, I am not sure that is wise if I want any mood stabilization out of it.
>
> Also, I was told to add 1 mg of Celexa back in. It's been 12 hours, and I feel so "up" and wired. I have no idea how I am going to sleep. I wish there were a better AD for me, but no way on the MAOI's. Thanks for the thought Mitch. But I would not be safe on such a drug. And my pdoc does not like Buspar. She hasn't seen any success with it. I was wondering if I could keep the Celexa during the day, and add maybe 25 mgs of Serzone at night. Perhaps serzone would have the calming effect that might last into the next day...and not the emotional lability that comes along with the higher doses.
>
> This is all so complicated. And I feel so awful calling my pdoc every few days with the next crisis. I just can't seem to get stabilized.
>
> Does anyone have any thoughts on my li level. Is it too low for mood stabilization?
>
> How about Celexa with a splash of Serzone? Is this a good combo?
>
> Thanks all.
> Chloe

Chloe, I don't know if you caught one of my posts earlier but have you ever tried a smidge of Paxil or Luvox before? I think Celexa may just be too activating an SSRI for you. I found it was more *wirey* in some ways than Zoloft (although I can sleep on the Celexa better).
I don't necessarily think that the serum lithium level is that predictive when it comes to BPII and unipolar depression. I got by on 300mg a day for years-which certainly was less than .4. If I got into a dicey situation at work (lots of stress/anger) I would up to 450mg for a few days and I could tell a difference. I think if you stayed on 600mg/day for a solid month or so and it didn't get much better I would doubt if more of it would help that much for your particular situation.

So here's my ideas:
1) Substitute the Celexa with a very low dose of a more sedating SSRi such as Paxil or Luvox to your current lithium/diazepam regimen. (try that first before going to Serzone)

2) Ask your doctor about possibly adding some T4 (levothyroxine) thyroid hormone to try to settle down your cycling. I know you mentioned once that you were paranoid about fiddling with that-but they make a wide array or doses and you might try just 25mcgs/day to start and see if it helps. Also they use T4 to *reduce* thyroid nodules and goiters. Also lithium can make some people a little hypothyroid anyways. I wished my pdoc was willing to let me try that.
keep us informed,

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:79893
URL: http://www.dr-bob.org/babble/20010927/msgs/80399.html